Journal Article

Abacavir Hypersensitivity Reaction

Ross G. Hewitt

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 34, issue 8, pages 1137-1142
Published in print April 2002 | ISSN: 1058-4838
Published online April 2002 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/339751
Abacavir Hypersensitivity Reaction

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

A hypersensitivity reaction occurs in association with initiation of abacavir therapy as part of combination antiretroviral therapy in ∼3.7% of patients. The reaction is possibly the result of a combination of altered drug metabolism and immune dysfunction, which is poorly understood. White patients appear to be at higher risk and patients of African descent at lower risk of abacavir hypersensitivity. Clinical management involves supportive measures and discontinuation of abacavir therapy. Rechallenge with abacavir in a hypersensitive patient should be avoided because it might precipitate a life-threatening reaction.

Journal Article.  4283 words. 

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.